Saturday, February 27, 2021

Comments by beconscious

Showing 1 of 1 comments.

  • Thanks to Melissa for sharing her experience with all of us, and so eloquently.

    At the request and interest of many who are also experiencing benzo withdrawal I will offer my own story here, which is available at the survivingantidepressants forum.

    I CT’d after using 0.5 to 1mg of Lorazepam for 4 years. It was 18 months before symptoms of tolerance appeared, but I was clueless. My GP prescribed the dose for occasional use but refilled whenever I asked. 4 years later he finally said “no more” but without any plan to taper and I wasn’t aware a taper was necessary.

    I quickly learned within 30 days how necessary a taper would be. I had all the symptoms, and 2 separate weeks of being bed ridden almost entirely immobile. I jumped to an SNRI, not fully appreciating the place I found myself in, just wanted anything to relieve me. I was off work for 3 months and I think the ADs helped me get back to the office.

    I was acute post withdrawal for about 4-5 months, severe WD for another 4 months from there, then WD symptoms persisted for another 8 months.

    I’m now 2 years off the CT of Ativan, and 1 year from a sloppy taper of Pristiq. I’m pretty much healed, but always tweaking. Always in search of ways to make the body and mind work that much better.

    Benzos were an absolute disaster. But I managed to keep my life, my family and my job, all of which I am so thankful for. For those who are already in withdrawal, or looking to an intentional taper, rest assured that it is both hellish, but possible to restore yourself.